Why 3 mo. no period, then 2 mo. heavy then none on Kariva?

Questions related to pregnancy and delivery

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
YoungStudentWife
Guest
Posts: 1
Joined: Fri Jul 30, 2010 11:23 pm
Gender: Female

Why 3 mo. no period, then 2 mo. heavy then none on Kariva?

Postby YoungStudentWife » Fri Jul 30, 2010 11:42 pm

I am 28 years old. I have been on birth control since I was 17. I have been taking Kariva (b/c of menstrual migraines) for the past 4 years. I have never been pregnant and I have a very good track record with taking my pills on time (generally within 30 minutes, if not right on the hour). I take no other medications, prescription or 'natural.'

Early this year I was distressed by the fact that I'd had no period for 3 months in a row. I took a pregnancy test two months in a row and both were negative. I thought maybe I was just too stressed out. I went to the nurse practitioner on my campus just in case and she assured me I was probably not pregnant--she did not give me a pregnancy test on the grounds that what she had were just as effective as the store-bought tests I had purchased and used. She told me that b/c I have been on the pill so long I've probably just stopped producing a uterine lining and thus have none to shed when I take the inactive pills.

The next two months in a row, I had very heavy periods--like I had not experienced in 21 or 22. This past month, I had no period, at all, again.

Can someone please help me understand why my periods have been happening/not like this? This back and forth I find frustrating, and not knowing why is just added stress. Should I seek another kind of pregnancy test? Are there other potential issues I should be aware of? Thanks for the reassurance/advice.]

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: Why 3 mo. no period, then 2 mo. heavy then none on Kariva?

Postby Debbie Miller, RN » Tue Aug 10, 2010 5:56 pm

Hello,
Your symptoms do not suggest pregnancy; just hormonal fluctuation. It is possible that a different formula of birth control pills would help regulate your periods. Many women do have such fluctuation but usually the oral contraceptives do reduce monthly bleeding. Aside from this there could be other causes such as thyroid or pituitary disorders but an irregular period is not in itself considered problematic aside from the inconvenience and potential anemia if heavy periods persist.

Best wishes.
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Obstetrics”



Who is online

Users browsing this forum: No registered users and 3 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.